Almost a month ago I was vaccinated with AstraZeneca. Sadly there is a bunch of bad news about it. Some countries even stopped using it, just to start using it again a few weeks later.
Because of all that bad stuff that people are talking about, I want to share my experience on the vaccination day and the days afterwards.
Everything started on Friday, about an hour before I would receive the vaccine. I knew there would be some side effects (especially fever was reported by a bunch of paramedic colleagues). So I took 500 mg of Paracetamol.
I got the vaccine just after 3 pm and proceeded to enjoy the afternoon and evening at home. Since I knew about the fever, I took another 1000 mg of Paracetamol 6 hours after the shot (at 9 pm).
At that time nothing special happened. My arm was a little bit sore, but I didn't feel anything.
Fast forward to 3 am on Saturday.
I woke up with a little bit of shivering. Again, nothing unexpected. Another 1000 mg of Paracetamol and a cherry stone pillow (warmed in the microwave) and I was back sleeping again.
Then things started to get worse. I woke up at 9 am, with only a little bit of "power" in my body. A quick fever check. 38.8°C. Nothing alarming, but considering I already took 2500 mg of Paracetamol, it was pretty high. I added another 500 mg of Paracetamol to my body and proceeded to lay on the couch in my living room and watch TV.
As a Sidenote: Reading the intake recommendation of the Paracetamol medicine (trade name in Austria: "Mexalen"), it states a maximum dose of 2000 mg in a 24 hour period.
My intake was already 1500 mg above the limit, although I had consulted my family doctor and knew that for my weight (100 kilograms) I can at least take 20 000 mg before bad things happen. Never overdose on something unless you know what you're doing! (Also: this is not medical advice!)
The fever stayed throughout the day and also my arm wasn't happy about the injury the day before.
I took another 1000 mg of Paracetamol at 3 pm and 9 pm.
As I woke up on Sunday I felt completely refreshed, almost as nothing has happened on Saturday. A really strange experience.
It will be interesting to see how my body will react to the second dose in a few weeks.